Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2010, 5:52 PM EDT for 4 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2010, 5:52 PM EDT (21:52 UTC)
- Expired
- May 3, 2010, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Pulaski County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:08 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS52 KFFC 032152
SVRFFC
GAC091-235-271-315-032245-
/O.NEW.KFFC.SV.W.0045.100503T2152Z-100503T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN CENTRAL GEORGIA
PULASKI COUNTY IN CENTRAL GEORGIA
WESTERN TELFAIR COUNTY IN CENTRAL GEORGIA
WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PINEVIEW TO PITTS TO 16 MILES SOUTHWEST OF PITTS...MOVING EAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE...HAWKINSVILLE...ABBEVILLE...RHINE...EASTMAN...CHESTER...
CHAUNCEY AND MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.
&&
LAT...LON 3180 8312 3185 8319 3184 8353 3185 8360
3223 8360 3232 8339 3227 8334 3239 8323
3243 8315 3228 8306 3226 8303 3224 8304
3216 8300 3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2152Z 258DEG 27KT 3211 8353 3199 8352
3174 8361
$$2 follow-up statements
212
WWUS52 KFFC 032219
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT MON MAY 3 2010
GAC091-235-271-315-032245-
/O.CON.KFFC.SV.W.0045.000000T0000Z-100503T2245Z/
WILCOX GA-TELFAIR GA-PULASKI GA-DODGE GA-
619 PM EDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR DODGE...EASTERN PULASKI...WESTERN TELFAIR AND WILCOX COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THE LEADING EDGE OF A LINE OF STORMS EXTENDS
FROM OCMULGEE BANKS TO ABBEVILLE TO 7 MILES SOUTH OF OWENSBORO...
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNION...DUBOIS...BROWNING...GRESSTON...RODDY...FIVE POINTS...RHINE...
EASTMAN...YONKERS...GODWINSVILLE...CHESTER...TEMPERANCE...PLAINFIELD
...CHAUNCEY...CHINA HILL...MILAN...JAY BIRD SPRINGS AND ACHORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.
&&
LAT...LON 3180 8312 3185 8319 3185 8352 3227 8348
3232 8339 3227 8334 3239 8323 3243 8315
3228 8306 3226 8303 3224 8304 3216 8300
3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2217Z 258DEG 27KT 3215 8331 3203 8330
3178 8339
$$052
WWUS52 KFFC 032238
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT MON MAY 3 2010
GAC091-235-271-315-032247-
/O.EXP.KFFC.SV.W.0045.000000T0000Z-100503T2245Z/
WILCOX GA-TELFAIR GA-PULASKI GA-DODGE GA-
638 PM EDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR DODGE...EASTERN PULASKI...
WESTERN TELFAIR AND WILCOX COUNTIES EXPIRES AT 645 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED TO BELOW SEVERE
CRITERIA AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTHEASTERN GEORGIA.
LAT...LON 3180 8312 3185 8319 3185 8352 3227 8348
3232 8339 3227 8334 3239 8323 3243 8315
3228 8306 3226 8303 3224 8304 3216 8300
3216 8295 3212 8294 3178 8302
TIME...MOT...LOC 2237Z 258DEG 27KT 3218 8314 3206 8313
3181 8322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:00 PM EDT, 52 minutes earlier.
Area forecast discussion, May 3, 5:00 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT MON MAY 3 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... THE CONVECTION ASSOCIATED WITH THE COLD FRONT WORKING THROUGH THE FORECAST AREA WILL CONTINUE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE THROUGH THIS EVENING ACROSS PORTION OF EAST CENTRAL GEORGIA. AS THE FRONT HAS PUSHED THROUGH MUCH OF THE FLASH FLOOD WATCH AREA ALREADY WILL GO AHEAD AND DROP THE FLASH FLOOD WATCH AND COVER ANY PROBLEM AREAS WITH FLOOD WARNINGS. THE FLOOD WATCH CONTINUES FOR PORTIONS OF CENTRAL GEORGIA THROUGH TUESDAY EVENING. THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTH AND EAST THROUGH TOMORROW. THE MODELS ARE IN GOOD AGREEMENT ALTHOUGH ECMWF LINGERS THE FRONT OVER EAST CENTRAL GEORGIA TOMORROW MORNING WHILE GFS QUICKLY BRINGS IN DRIER AIR. WILL SIDE WITH ECMWF AS GFS TENDS TO SCOUR OUT MOISTURE A BIT PREMATURE AFTER THESE SYSTEMS. THE UPPER LEVEL SHORT WAVE DRIVING THE SURFACE FRONT PUSHES THROUGH THE SOUTHEAST TUESDAY NIGHT WITH NEARLY ZONAL FLOW SETTING UP ACROSS THE AREA AS SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHEAST AND MID ATLANTIC AREA BY MIDWEEK. GUIDANCE TEMPERATURES ARE CLOSE THROUGH THE SHORT TERM PERIODS...AND WILL NOT STRAY TOO FAR BASED UPON LOCAL BIASES. .LONG TERM /THURSDAY THROUGH MONDAY/... THE UPPER LEVEL FLOW REMAINS NEARLY ZONAL THROUGH THE EXTENDED PERIODS. A FAST MOVING SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS...WITH MODELS DIVERGING ON THE TIMING OF THE DEVELOPING LOW NEAR THE GREAT LAKES WHICH TRACKS ACROSS NORTHERN NEW ENGLAND SATURDAY NIGHT. THE GFS IS A BIT FASTER PUSHING THE TRAILING COLD FRONT ACROSS THE SOUTHEAST FRIDAY NIGHT AND THE ECMWF PUSHING IT ACROSS LATE SATURDAY. THERE IS ENOUGH UNCERTAINTY TO INCLUDE SLIGHT TO LOW CHANCE POPS FRIDAY THROUGH SATURDAY. THE ECMWF/GFS CONTINUE DIVERGENT PATTERN IN HOW THEY HANDLE A LOW ENTERING THE PACIFIC NORTHWEST ON SUNDAY...BUT ARE IN GOOD AGREEMENT INCREASING MOISTURE AND CONVECTION OVER THE FORECAST AREA ON MONDAY INFLUENCED BY INCREASED RETURN FLOW MOISTURE. ABOVE NORMAL TEMPERATURES BEGINNING OF THE EXTENDED PERIODS WILL RETURN TO NEAR NORMAL FOR THE WEEKEND BEHIND THE COLD FRONT. && .AVIATION...UPDATE... SEVERAL PROBLEMS TONIGHT. AXIS OF HEAVY RAIN DRIFTING EAST IS ONE. HOW LONG MVFR CEILINGS HANG AROUND THE ATL AREA IS ANOTHER AND THEN FOG POTENTIAL. GENERALLY THINKING MVFR CEILINGS WILL DIMINISH THIS EVENING AS THE FRONT APPROACHES BUT THEN THIS WILL INCREASE FOG POTENTIAL FOR MUCH OF THE AREA. SURFACE WINDS LIGHT AND VARYING AROUND S WILL BECOME SSW MOST PLACES THEN NW OVERNIGHT. DIFFICULT FORECAST WILL REQUIRE NEEDED AMENDMENTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 87 57 89 61 / 20 20 5 5 5 ATLANTA 60 86 62 87 65 / 10 10 5 5 5 BLAIRSVILLE 53 82 52 83 54 / 10 5 10 10 10 CARTERSVILLE 53 87 53 89 56 / 10 5 10 5 10 COLUMBUS 66 87 61 90 65 / 30 30 5 5 5 GAINES VILLE 60 86 60 86 63 / 10 10 10 10 10 MACON 66 86 56 90 62 / 80 40 5 5 5 ROME 55 88 53 90 57 / 10 5 10 10 10 PEACHTREE CITY 58 85 52 88 57 / 20 20 5 5 5 VIDALIA 71 84 62 86 67 / 100 60 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && 12
Hazardous weather outlook, May 3, 3:15 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT MON MAY 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 315 PM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF CENTRAL GEORGIA WITH FLOODING POSSIBLE. .SYNOPSIS... A SLOW MOVING COLD FRONT ACROSS NORTHWEST GEORGIA WILL DRIFT ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING AND INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS WITH POSSIBLE TORNADOES...HEAVY RAIN AND LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. HEAVY RAINS COULD CAUSE FLOODING OF CREEKS AND STREAMS. THE MOST LIKELY AREA WILL BE ACROSS CENTRAL GEORGIA INTO THE EVENING. .DISCUSSION... CAPES OF 1000 TO 1500 WITH LIFTED INDICES OF MINUS 2 TO MINUS 6...AND K INDEX VALUES OF 35 TO 40. WITH STRONG SOUTHWEST WINDS ALOFT...THIS WILL GIVE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS THAT WILL PRODUCE GUSTY WINDS...POSSIBLE TORNADOES...HEAVY RAINFALL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER AND HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. BDL
In the hours before
Local storm report, May 3, 3:13 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 3 W MILLEDGEVILLE 33.09N 83.29W
05/03/2010 BALDWIN GA EMERGENCY MNGR
POSSIBLE TORNADO WITH SEVERAL TREES DOWN. MAY HAVE
DAMAGED A STRUCTURE. SHINGLES OFF OF HOUSES AND TREES
BLOCKING THE ROAD ON PETTIGREW ROAD.
0220 PM TSTM WND DMG 2 N MILLEDGEVILLE 33.11N 83.24W
05/03/2010 BALDWIN GA EMERGENCY MNGR
POSSIBLE TORNADO WITH SOME TREES DOWN ON JEFFERSON DRIVE
NEAR LAKE SINCLAIR. SOME MAY HAVE FALLEN ON STRUCTURES.
ONE COVERED PORCH WAS TORN OFF A TRAILER.
&&
JFIEUXLocal storm report, May 3, 3:59 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 5 E NORTH ATLANTA 33.87N 84.25W
05/03/2010 DEKALB GA EMERGENCY MNGR
FLOOD WATERS FROM THE UPPER SOUTH FORK PEACHTREE CREEK
ENTER THE CRAWL SPACES OF APARTMENTS AT LANSBURY VILLAGE
DRIVE. AROUND 45 PEOPLE WERE EVACUATED UNTIL THE
BUILDINGS ARE INSPECTED FOR STRUCTURE PROBLEMS.
&&
KFRANTZSpecial weather statement, May 3, 4:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT MON MAY 3 2010 GAZ104>106-032115- 453 PM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CRISP...SUMTER AND DOOLY COUNTIES UNTIL 515 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP...SUMTER AND DOOLY COUNTIES UNTIL 515 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR DRAYTON AND LESLIE...MOVING EAST AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP... SUMTER AND DOOLY COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK... LAMAR...COBB...METHVINS...FLINT RIVER WMA...DRAYTON...TREMONT... CORDELE...RICHWOOD...PINEHURST...LILLY AND VIENNA. THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE ONE INCH TO ONE AND A QUARTER INCHES PER HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS.
Special weather statement, May 3, 5:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT MON MAY 3 2010 GAZ075-076-032145- 507 PM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN JEFFERSON AND GLASCOCK COUNTIES UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EDGEHILL...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON AND GLASCOCK COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE AGRICOLA...MITCHELL...EDGEHILL...GRANGE... STAPLETONS CROSSROADS...GIBSON...AVERA...STAPLETON AND WRENS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 3, 5:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT MON MAY 3 2010 GAZ104>106-032315- 525 PM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP...SUMTER AND DOOLY COUNTIES UNTIL 715 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ACROSS THE INDICATED COUNTIES. DOPPLER RADAR INDICATES THAT RAINFALL NEAR 1.5 INCHES HAS FALLEN ACROSS MUCH OF SUMTER COUNTY DURING THE PAST HOUR. SIMILAR RAINFALL CAN BE EXPECTED ACROSS DOOLY AND CRISP COUNTY AS THE ACTIVITY CONTINUES TO MOVE EAST. MODERATE RAINFALL WILL CONTINUE ACROSS THESE COUNTIES FOR ANOTHER 2 HOURS AT LEAST. COUNTY EMERGENCY MANAGEMENT PERSONNEL REPORTS THAT SEVERAL ROADS IN SUMTER COUNTY HAVE AT LEAST TWO INCHES OF WATER ON THEM AND DRAINAGE DITCHES ARE UNABLE TO HANDLE THE CURRENT RAINWATER RUNOFF. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CRISP...SUMTER AND DOOLY COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE FLOOD OR FLASH FLOOD WARNINGS. 19
Special weather statement, May 3, 5:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT MON MAY 3 2010 GAZ105>109-032245- 540 PM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAIN IN CRISP...WILCOX...PULASKI...DODGE AND DOOLY COUNTIES UNTIL 645 PM EDT... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VIENNA...TO CORDELE...TO ARABI...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP... WILCOX...PULASKI...DODGE AND DOOLY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENONA...CORDELE... RICHWOOD...VIENNA...EAST CRISP...TREMONT...ARABI...TIPPETTVILLE... PLEASANT VIEW...MOCK SPRINGS...SEVILLE...HATLEY...POPE CITY... PINEVIEW AND FINLEYSON. THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE ONE INCH TO ONE AND A QUARTER INCHES PER HOUR OF RAINFALL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:21 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 39 min |
| May 3, 5:27 AM EDT | River Flood Warning | FFC | Dade | 20 hr |
| May 3, 6:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 3, 6:24 AM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas | 6 hr |
| May 3, 7:03 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 27 hr |
| May 3, 9:43 AM EDT | River Flood Warning | FFC | Gwinnett | 19 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| May 3, 10:43 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 40 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton | 9 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Cobb | 5 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| May 3, 2:31 PM EDT | Tornado Warning | FFC | Hancock, Warren | 44 min |
| May 3, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 54 min |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 6 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| May 3, 3:27 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren | 48 min |
| May 3, 3:47 PM EDT | Tornado Warning | FFC | Glascock, Washington | 43 min |
| May 3, 4:17 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 40 min |
| May 3, 5:01 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 3, 6:34 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 108 min |
| May 3, 7:07 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| May 3, 7:35 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 50 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.